Idaho, 2006

Wildfire in Idaho, August 2 to 3, 2006

August 2 to 3, 2006 · NWS PIH · 1 event in 1 county or zone

Nez Perce Trail fire near Dubois burned 1,652 acres of grass and sage.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Nez Perce Trail fire near Dubois burned 1,652 acres of grass and sage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 2, 1:49 AM MST, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 2, 1:49 AM MST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
249 AM MDT WED AUG 2 2006

.DISCUSSION...A TROUGH OF LOW PRESSURE THAT BROUGHT SHOWER
ACTIVITY TO MUCH OF THE AREA 24 HOURS AGO HAS NOW MOVED INTO
CENTRAL WYOMING. BEHIND THIS TROUGH...RELATIVELY DRY...ZONAL FLOW
HAS SETTLED OVER THE REGION. TEMPERATURES WILL BEGIN TO WARM
SLIGHTLY OVER THE NEXT SEVERAL DAYS AS THIS ZONAL FLOW BECOMES
MORE SOUTHWESTERLY AHEAD OF A PACIFIC TROUGH. MODELS ARE
INDICATING THAT A SMALL PLUME OF MOISTURE WILL GET DRAWN ACROSS
THE REGION THURSDAY AND FRIDAY. THIS MOISTURE MAY INTRODUCE THE
POSSIBILITY OF TERRAIN INDUCED SHOWERS/THUNDERSTORMS. HAVE HEDGED
ON THE DRY SIDE AS MOISTURE AND FORCING ARE QUITE LIMITED. BEYOND
THURSDAY AMPLIFYING SOUTH TO SOUTHWEST FLOW WILL ALLOW FOR DIURNAL
THUNDERSTORMS TO DEVELOP...MAINLY OVER TERRAIN...EACH DAY INTO THE WEEKEND.

&&

.AVIATION...WIDESPREAD VFR CONDITIONS. THERE IS A SLIGHT CHANCE OF
ISOLATED THUNDERSTORMS DEVELOPING NEAR ISLAND PARK BETWEEN 22Z AND
02Z.

&&

.FIRE WEATHER...MOISTURE AND INSTABILITY WILL LINGERING THIS
AFTERNOON AND EVENING IN THE VICINITY OF ISLAND PARK FOR ISOLATED
THUNDERSTORMS TO DEVELOP. OTHERWISE A WESTERLY FLOW ALOFT OFF THE
PACIFIC WILL BE OVER SOUTHEAST IDAHO TODAY THEN SHIFT TO THE
SOUTHWEST THURSDAY AS A LOW PRESSURE DISTURBANCE DEVELOPS OFF THE
OREGON COAST. TEMPERATURES WILL WARM A COUPLE DEGREES TODAY AND
ANOTHER 3 TO 5 DEGREES ON THURSDAY. RELATIVE HUMIDITY WILL TREND
SLIGHTLY DOWNWARD IN THE VALLEYS WITH MORE PRONOUNCED DRYING ON THE
UPPER SLOPES IN THE CENTRAL MOUNTAINS. THE SOUTHWEST FLOW THURSDAY
WILL SEE AN INCREASE IN INSTABILITY AND POSSIBLY ISOLATED
THUNDERSTORMS ALONG THE SOUTH IDAHO BORDER.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

CANTIN/SURVICK
Hazardous weather outlook, Aug 2, 2:32 AM MST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
332 AM MDT WED AUG 2 2006

IDZ017>025-031-032-031200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
332 AM MDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RELATIVELY DRY ZONAL FLOW WILL OVER SPREAD THE REGION TODAY.
LINGERING MOISTURE AND INSTABILITY OVER THE NORTHEAST HIGHLANDS
NEAR THE WYOMING AND MONTANA BORDERS MAY LEAD TO ISOLATED
THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A GRADUAL CHANGE FROM WESTERLY TO SOUTHWESTERLY FLOW ALOFT BY LATE
IN THE WEEK WILL ALLOW FOR DIURNAL SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER TERRAIN BY EARLY IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Upper Snake Highlands

When
August 2, 8:00 AM MST to August 3, 6:00 PM MST
Where
Upper Snake Highlands forecast zone
Reported by
GOVT OFFICIAL

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532196.